MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. ORBERA¿ INTRAGASTRIC BALLOON SYSTEM

APOLLO ENDOSURGERY, INC. ORBERA¿ INTRAGASTRIC BALLOON SYSTEM
Model Number B-4800
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250); Unintended Deflation (4061)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient did not feel the balloon.Confirmed bt x-ray the balloon deflated.Balloon was removed successfully.
 
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 15/jun/2022.A review of the device labeling notes the following: the current orbera¿ intragastric balloon system directions for use (dfu) addresses the known and anticipated potential events of "deflation, vomiting and early removal "as follows: "the physiological response of the patient to the presence of the orbera¿system balloon may vary depending upon the patient's general condition and the level and type of activity.The types and frequency of administration of drugs or diet supplements and the overall diet of the patient may also affect the response." "each patient must be monitored closely during the entire term of treatment in order to detect the development of possible complications.Each patient should be instructed regarding symptoms of deflation, gastrointestinal obstruction, ulceration and other complications which might occur, and should be advised to contact his/her physician immediately upon the onset of such symptoms." "complications: possible complications of the use of the orbera¿ system include: gastric discomfort, feelings of nausea and vomiting following balloon placement as the digestive system adjusts to the presence of the balloon.Patients reporting loss of satiety, increased hunger and/or weight gain should be examined endoscopically as this is indicative of an igb deflation.A patient who's deflated (i.E.Collapsed) igb has moved into the intestines must be monitored closely for an appropriate period of time (at least 2 weeks) to confirm its uneventful passage through the intestine.Abdominal or back pain, either steady or cyclic.Deflation and subsequent replacement." deflated device should be removed promptly.Possible adverse events.Intestinal obstruction by the igb.An insufficiently filled igb or a leaking igb that has lost sufficient volume may be able to pass from the stomach into the small bowel.It may pass all the way into the colon and be passed with stool.However, if there is a narrow area in the bowel or adhesion formation, which may occur after previous surgery on the bowel, the igb may not pass and could cause a bowel obstruction.If this occurs, surgery or endoscopic removal could be required.Insufficient or no weight loss.Igb deflation (i.E.Collapse) and subsequent replacement.Additional information: the device has not been returned for analysis.A device history record (dhr) review is pending for reporting purposes.There were no other complaints in the apollo database against this lot number, af04709.
 
Additional Manufacturer Narrative
Supplement #x medwatch submitted to the fda on 26/jul/2022.A device history record (dhr) review was performed for reporting purposes.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number, af04709.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 07/july/2022.A deflated balloon with green coloration was returned for evaluation.An air leak test was conducted, and the shell slowly deflated due to a small slit on the shell.Under microscopic analysis, the small slit has jagged edges which is consistent with a surgical instrument for removal purposes.The valve was submerged in water and there were bubbles coming from the valve.Under microscopic analysis, there is unknown particles present inside the slit valve.The complaint has been verified as more than likely the unknown particles prevented proper closer of the slit valve.

Brand Name
ORBERA¿ INTRAGASTRIC BALLOON SYSTEM
Common Device Name
INTRAGASTRIC BALLOON SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
building b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
david hooper
1120 s. captail of texas hwy
bldg 1, ste 300
austin, TX 78746
5128523757
MDR Report Key14695642
Report Number3006722112-2022-00049
Device Sequence Number20209606
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public(01)10811955020619(17)20230831(10)AF04709
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberB-4800
Device Catalogue NumberB-4800
Device Lot NumberAF04709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight114 KG